Hail, Lake of the Woods
- When
- July 10, 1:05 PM CST
- Where
- Lake of the Woods County, 1 mi NW of Lude
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.983, -94.950
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 10, 11:30 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1230 PM CDT SAT JUL 10 2004 .DISCUSSION...FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT LATEST SURFACE ANALYSIS...LOW PRESSURE REMAINS OVER SE MT AND NE WY WITH A WARM FRONTAL BOUNDARY EXTENDING THROUGH N SD INTO SE ND. WHEN COMPARING MODELS...ETA APPEARS TO HAVE A BETTER HANDLE ON THE TEMPS...WHEREAS THE GFS HAS A BETTER HANDLE ON PRECIPITATION. THEREFORE...USED A COMPROMISE FOR FORECAST. INITIAL MORNING CONVECTION HAS PRETTY MUCH DISSIPATED...WITH SOME MVFR CLOUD DECKS DEVELOPING. WITH DEWPOINTS ALREADY IN MIDDLE 60S TO LOWER 70S...PW VALUES RISING INTO THE 1.5 TO 1.75 INCHES AND FRONTAL ZONE EXPECTED TO LINGER THROUGH S AREA...WILL ISSUE A FLOOD WATCH FOR S 1/2 OF AREA FOR TONIGHT AND SUN MORNING. OTHERWISE...INVERTED TROF LINGERS OVER NE ND AND NW MN IN ASSOCIATION WITH WAVE AND PRIOR CONVECTION THAT FIRED OVER W AND CENTRAL ND LAST NIGHT. WITH HIGH CAPES...GOOD INSTABILITY...AND A BOUNDARY IN VICINITY...THE N PARTS OF THE AREA COULD ALSO SEE SEVERE THIS AFTERNOON AND EVENING. AS A RESULT... UPDATED CURRENT FORECAST TO REFLECT SEVERE POTENTIAL IN THE N AS WELL. ONLY MINOR CHANGES NEEDED TO REST OF FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WATCH TONIGHT AND SUN MORNING S OF AN I-94 LINE. MN...FLOOD WATCH TONIGHT AND SUN MORNING S OF A HWY 10 LINE. && NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 533 AM CDT SAT JUL 10 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101332- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 534 AM CDT SAT JUL 10 2004 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE AREA LATE THIS AFTERNOON AND EVENING MAINLY TO THE SOUTH OF A COOPERSTOWN TO PARK RAPIDS LINE. IN ADDITION THE STORMS WILL HAVE COPIOUS AMOUNTS OF MOISTURE TO THRIVE OFF WITH RAINFALL AMOUNTS OF UP TO 2 INCHES POSSIBLE. IF THIS OCCURS LOCALIZED FLOODING IS POSSIBLE WHERE THE STRONGER STORMS OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY EAST OF THE VALLEY IN MINNESOTA AND ONCE AGAIN SUNDAY NIGHT INTO MONDAY. THESE STORMS TOO HAVE THE POTENTIAL TO BRING LOCALIZED SEVERE WEATHER AND VERY HEAVY RAINS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.. BERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
836 AM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL HORACE 46.76N 96.90W
07/10/2004 0.88 INCH CASS ND AMATEUR RADIO
DRIFTS OF DIME TO NICKEL SIZE HAIL
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
933 AM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 5 ESE CHAFFEE 46.75N 97.25W
07/10/2004 0.75 INCH CASS ND PUBLIC
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
950 AM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL HORACE 46.76N 96.90W
07/10/2004 1.00 INCH CASS ND TRAINED SPOTTER
0825 AM TSTM WND DMG HORACE 46.76N 96.90W
07/10/2004 CASS ND TRAINED SPOTTER
2.5 TO 3 INCH TREE LIMBS DOWN
&&
KENNEDYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
150 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG RUSTAD 46.73N 96.74W
07/10/2004 CLAY MN BROADCAST MEDIA
NUMEROUS 3 INCH DIAMETER TREE LIMBS BLOWN DOWN
&&
GODONThe Fargo/Grand Forks radar (KMVX), 239 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Shingles were torn off a roof and numerous branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415535, 5415536.